Alert archive / Iowa / Tornado Warnings in 2008
Tornado Warning 35, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Jun 12, 2008, 9:49 PM CDT for Clinton County, Scott County, Iowa; Rock Island County, Whiteside County, Illinois. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2008, 9:49 PM CDT (02:49 UTC)
- Expired
- Jun 12, 2008, 10:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
Counties Clinton County, IA, Scott County, IA, Rock Island County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 23 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 9:58 PM CDT | TSTM WND GST 75 | Davenport Municipal Air, IA | |
| Jun 12, 10:00 PM CDT | TSTM WND DMG | Davenport Municipal Air, IA | TIME APPROXIMATED. NWS STAFF DISCOVERED A TREE AND LARGE BRANCH DOWN JUST DOWN THE STREE FROM THE OFFICE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 7:48 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.8 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3526 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 5.4
- Supercell composite
- 26.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KDVN 130249
TORDVN
IAC045-163-ILC161-195-130330-
/O.NEW.KDVN.TO.W.0035.080613T0249Z-080613T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
949 PM CDT THU JUN 12 2008
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN CLINTON COUNTY IN EAST CENTRAL IOWA...
SCOTT COUNTY IN EAST CENTRAL IOWA...
CENTRAL ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS...
SOUTHWESTERN WHITESIDE COUNTY IN NORTHWEST ILLINOIS...
* UNTIL 1030 PM CDT.
* AT 945 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO NEAR BUFFALO...OR NEAR ROCK ISLAND...MOVING NORTHEAST AT 51
MPH.
* THE TORNADO WILL BE NEAR...
RIVERDALE AND MOLINE AROUND 955 PM CDT...
BETTENDORF...HAMPTON AND ELDRIDGE AROUND 1000 PM CDT...
LE CLAIRE AND RAPIDS CITY AROUND 1005 PM CDT...
PRINCETON...CORDOVA AND PORT BYRON AROUND 1010 PM CDT...
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 287 AND 306.
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 1 AND 4.
THIS INCLUDES INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 5.
THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 1 AND 6.
THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 18.
THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 0 AND 24.
THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM
OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR
SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.
LAT...LON 4158 9012 4158 9017 4155 9020 4152 9027
4152 9036 4148 9039 4134 9077 4157 9078
4198 9025 4165 8993
TIME...MOT...LOC 0249Z 229DEG 44KT 4151 9061
$$
DLF3 follow-up statements
000
WWUS53 KDVN 130302
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1000 PM CDT THU JUN 12 2008
IAC045-163-ILC161-195-130330-
/O.CON.KDVN.TO.W.0035.000000T0000Z-080613T0330Z/
CLINTON IA-SCOTT IA-WHITESIDE IL-ROCK ISLAND IL-
1000 PM CDT THU JUN 12 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR CENTRAL
ROCK ISLAND...SOUTHWESTERN WHITESIDE...SCOTT AND SOUTHEASTERN CLINTON
COUNTIES...
AT 958 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A POSSIBLE TORNADO. THIS TORNADO WAS LOCATED APPROXIMATELY
NEAR BETTENDORF...MOVING NORTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CAMPBELLS ISLAND...LONG GROVE...HAMPTON...PLEASANT VALLEY...PARK
VIEW...SCOTT COUNTY PARK...LE CLAIRE...RAPIDS CITY...PORT
BYRON...MCCAUSLAND...PRINCETON...CORDOVA...MALONE...FOLLETTS...HILLSD
ALE...LOW MOOR...CLINTON MUNICIPAL
AIRPORT...CAMANCHE...ELVIRA...SPRING HILL...ERIE... ALBANY...NEWTON
CORNERS...CLINTON...PORTLAND CORNERS...GARDEN PLAIN...EAST
CLINTON...FENTON...FULTON AND DENROCK.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR
SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.
LAT...LON 4158 9012 4158 9017 4155 9020 4152 9027
4152 9036 4148 9039 4134 9077 4157 9078
4198 9025 4165 8993
TIME...MOT...LOC 0300Z 229DEG 44KT 4158 9049
$$
DLF000
WWUS53 KDVN 130317
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1016 PM CDT THU JUN 12 2008
IAC045-163-ILC161-195-130330-
/O.CON.KDVN.TO.W.0035.000000T0000Z-080613T0330Z/
CLINTON IA-SCOTT IA-WHITESIDE IL-ROCK ISLAND IL-
1016 PM CDT THU JUN 12 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR CENTRAL
ROCK ISLAND...SOUTHWESTERN WHITESIDE...SCOTT AND SOUTHEASTERN CLINTON
COUNTIES...
AT 1015 PM CDT...TRAINED SPOTTERS REPORTED ROTATING CLOUDS AND A
POSSIBLE TORNADO. THIS TORNADO WAS LOCATED APPROXIMATELY NEAR
PRINCETON...OR 8 MILES NORTHEAST OF BETTENDORF...MOVING NORTHEAST AT
45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CORDOVA...PRINCETON WILDLIFE AREA...MALONE...FOLLETTS...HILLSDALE...
LOW MOOR...CLINTON MUNICIPAL AIRPORT...CAMANCHE...ELVIRA...SPRING
HILL...ERIE...ALBANY...CLINTON...PORTLAND CORNERS...NEWTON CORNERS...
GARDEN PLAIN...FULTON...FENTON...EAST CLINTON AND DENROCK
THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM
OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR
SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.
LAT...LON 4158 9012 4158 9017 4155 9020 4152 9027
4152 9036 4148 9039 4134 9077 4157 9078
4198 9025 4165 8993
TIME...MOT...LOC 0316Z 229DEG 44KT 4166 9035
$$
DLF000
WWUS53 KDVN 130339
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1036 PM CDT THU JUN 12 2008
IAC045-163-ILC161-195-130346-
/O.EXP.KDVN.TO.W.0035.000000T0000Z-080613T0330Z/
CLINTON IA-SCOTT IA-WHITESIDE IL-ROCK ISLAND IL-
1036 PM CDT THU JUN 12 2008
...THE TORNADO WARNING FOR CENTRAL ROCK ISLAND...SOUTHWESTERN
WHITESIDE...SCOTT AND SOUTHEASTERN CLINTON COUNTIES EXPIRED AT 1030
PM CDT...
THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING A TORNADO HAS
MOVED EAST OUT OF THE WARNED AREA. THEREFORE THE TORNADO WARNING HAS
BEEN ALLOWED TO EXPIRE. THE THREAT OF TORNADOES HAS SHIFTED TO MUCH
OF WHITESIDE...SOUTHEAST CLINTON...NORTHEAST HENRY AND FAR NORTHEAST
ROCK ISLAND COUNTIES THROUGH 1115 PM CDT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR
SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.
LAT...LON 4158 9012 4158 9017 4155 9020 4152 9027
4152 9036 4148 9039 4134 9077 4157 9078
4198 9025 4165 8993
TIME...MOT...LOC 0317Z 229DEG 44KT 4167 9034
$$
DLF/12What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Jun 12, 3:15 PM CDT, 6 hours 34 minutes earlier.
Area forecast discussion, Jun 12, 3:15 PM CDT, 6 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
315 PM CDT THU JUN 12 2008
.DISCUSSION...
ONGOING RECORD BREAKING FLOODING EVENT WILL TRY AND MAKE THIS
CONCISE. WE ARE IN THE MIDST FOR MUCH IF NOT MOST OF THE FORECAST
AREA TO EXPERIENCE A FLOODING EVENT THAT WILL LIKELY SURPASS THE
INFAMOUS FLOOD OF 1993 OVER THE NEXT SEVERAL DAYS WITH WIDESPREAD
SEVERE IMPACTS.
TONIGHT INTO FRIDAY...NOWCAST TOOLS SUPPORT SUITE OF SOLUTIONS FOR SE
2/3 TO 3/4 AREA TO EXPERIENCE ADDITIONAL HEAVY RAIN AMOUNTS OF 1 TO 3
INCHES WITH TROPICAL CONDITIONS AND PW/S OF NEAR 2 INCHES SUGGESTING
LOCALIZED 4 TO 5 INCH RAIN AMOUNTS POSSIBLE ON TOP OF THE RECORD
BREAKING FLOODING OCCURRING ON THE CEDAR AND IOWA RIVERS THAT ARE 3
TO 6+ FEET ABOVE 100 TO 150 RECORD CRESTS. THIS EQUATES TO ROUGHLY
500 PLUS YEAR RIVER FLOODING. THE WAPSIPINICON RIVER TO EXPERIENCE
NEAR RECORD TO RECORD FLOODING WITH LOCATIONS BETWEEN ANAMOSA AND
DEWITT APPROACHING 100 YEAR FLOODING. THE LOWER HALF OR MORE OF THE
MISSISSIPPI RIVER ALSO TO REACH NEAR RECORD TO RECORD FLOODING ALONG
AND SOUTH OF THE QUAD CITIES. UPPED POPS TO CATEGORICAL WITH SOME
SEVERE RISK THIS EVENING..MAINLY FOR DAMAGING WINDS OF 70 MPH AS
BOWING SEGMENTS TO EVOLVE EARLY TO MID PM WITH SOME HP SUPERCELLS AND
ISOLATED TORNADOES POSSIBLE INITIALLY FROM 3 PM UNTIL ROUGHLY 8 PM.
RAINFALL RATES OF 2 TO 3 INCHES AN HOUR WILL MAKE FOR SERIOUS FLASH
FLOODING RISK WHICH HAS BEEN ALREADY OCCURRING SINCE LAST NIGHT WITH
ALL THE AREA IN FLASH FLOOD WATCHES TONIGHT AND SE 2/3 LASTING INTO
FRIDAY MORNING. FRIDAY AFTERNOON...RAIN TO END SE 1/3 WITH LIGHT
ADDITIONAL AMOUNTS THERE WITH SOME PARTIAL CLEARING LATE PM NW 1/2.
HIGH TEMPERATURES WITH LOTS OF CLOUDS TO STAY IN THE MID/UPPER 70S.
FRIDAY NIGHT INTO SATURDAY NIGHT...QUIET AND SEASONAL WITH HIGHS
UPPER 70S TO LOWER 80S AND LOWS IN UPPER 50S TO LOWER 60S. SOME
ISOLATED SHRA TO TSRA MAY OCCUR ALONG HIGHWAY 20 LATE PM WITH WEAK
SURFACE CONVERGENCE AND CONVECTIVE TEMPERATURES REACHED INTO THE
EVENING AND OVERNIGHT HOURS.
SUNDAY...YESTERDAY/S CONCERN IS UNFORTUNATELY VERIFYING. ALL 12Z
SOLUTIONS POINTING TOWARD ANOTHER MODERATE TO HEAVY CONVECTIVE RAIN
EVENT IN FAST NW UPPER LEVEL FLOW WITH LOCAL TOOLS USING HIGH
MOISTURE AND FORCING LEVELS FOR THIS TYPE REGIME SUGGESTING AREAS OF
1 TO 3 PLUS INCHES THAT WOULD HAVE TREMENDOUS IMPACTS IF FALLS ON
EAST CENTRAL IOWA. THESE LOCATIONS AND TIMING WILL BE BETTER
CLARIFIED NEXT 24 HOURS AND ADDITIONAL IMPACTS ON OUR RECORD
FLOODING. UPPED POPS TO MODERATE TO HIGH CHANCE WITH ONLY MODERATE
AMOUNTS OF RAIN ATTM.
MONDAY THROUGH THURSDAY...SEASONALLY STRONG CANADIAN HIGH PRESSURE
TO KEEP REST OF PERIOD COOL AND DRY (OR AT LEAST SOME DRYING OF
OUR WET CONDITIONS). HIGH TEMPERATURES IN THE 70S WITH LOWS IN
LOWER TO MIDDLE 50S. SOME POTENTIAL FOR ANOTHER SIGNIFICANT RAIN
EVENT LATE THURSDAY INTO FRIDAY..HAVE LEFT THURSDAY DRY ATTM UNTIL
TIMING OF THIS NEXT EVENT HAS GREATER CONFIDENCE. ..NICHOLS..
&&
.AVIATION...
VERY ACTIVE PERIOD THROUGH THE NEXT 24 HOURS AS A COLD FRONT
SLOWLY MOVES THROUGH THE AREA. MAINLY VFR CONDITIONS ARE EXPECTED
OUTSIDE OF THUNDERSTORMS. WITHIN THUNDERSTORMS CIGS CAN DROP INTO
THE MVFR CATEGORY...AND VISIBILITIES TO IFR IN HEAVY RAIN. STORMS
HAVE BEEN REGENERATING SINCE 18Z...AND SHOULD CONTINUE THROUGH MID
EVENING. THERE WILL BE NEW DEVELOPMENT AFTER 09Z FRIDAY MORNING TO
AFFECT MAINLY KMLI AND KBRL AS A FRESH WAVE MOVES NORTH INTO THE
AREA. ..LE..
&&
.HYDROLOGY...
RECORD...HISTORICAL RIVER FLOODING AND FLASH FLOODING ONGOING WITH
CATASTROPHIC IMPACTS WITH LIFE THREATENING CONDITIONS UNFOLDING NEXT
72 TO 96+ HOURS. ADJUSTING MANY RIVER LEVELS AS ADDITIONAL RAINS AND
RUNOFF ADD TO RAPIDLY RISING RIVER LEVELS. AGAIN...THIS FLOODING
EVENT IS GREATER THAN THE FLOOD OF 1993 FOR MUCH IF NOT MOST OF THE
FORECAST AREA. SEE HYDROLOGIC PRODUCTS FOR FURTHER INFORMATION.
..NICHOLS..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH TONIGHT FOR
BENTON-BUCHANAN-CEDAR-DELAWARE-DUBUQUE-
IOWA-JACKSON-JOHNSON-JONES-LINN.
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR
CLINTON-DES MOINES-HENRY IA-JEFFERSON-KEOKUK-LEE-LOUISA-
MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH TONIGHT FOR JO DAVIESS.
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR CARROLL-
MERCER-ROCK ISLAND-STEPHENSON-WHITESIDE.
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR HENRY-
BUREAU-PUTNAM-HENDERSON-WARREN-HANCOCK-MCDONOUGH.
MO...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR CLARK-SCOTLAND.
&&
NICHOLS/LEHazardous weather outlook, Jun 12, 4:59 AM CDT, 16 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 459 AM CDT THU JUN 12 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-131000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 459 AM CDT THU JUN 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A POTENTIALLY SIGNIFICANT SEVERE WEATHER AND FLASH FLOOD EVENT IS EXPECTED TODAY INTO TONIGHT ACROSS THE OUTLOOK AREA. THE MORE SUNSHINE AND INSTABILITY THAT OCCURS THE GREATER THE SEVERE RISK. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS GREATER THAN 70 MPH...BUT A COUPLE OF TORNADOES AND LARGE HAIL IS ALSO POSSIBLE. IN ADDITION ...HEAVY RAINS OF AT LEAST 1 TO 3 INCHES IN A SHORT PERIOD OF TIME WILL CAUSE SERIOUS FLASH FLOODING. THIS AMOUNT OF RAIN MAY EITHER AGGRAVATE OR WORSEN RIVER FLOODING THAT IS ALREADY AT RECORD LEVELS AT SOME LOCATIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF A FEW THUNDERSTORMS SATURDAY AND SUNDAY MAINLY NORTH OF INTERSTATE 80. SEVERE WEATHER IS NOT ANTICIPATED. MODERATE TO MAJOR FLOODING WILL CONTINUE ON THE MISSISSIPPI RIVER WITH MODERATE TO RECORD FLOODING ON MANY EASTERN IOWA AND NORTHWEST ILLINOIS TRIBUTARY RIVERS. DETAILED INFORMATION CAN BE FOUND IN THE LATEST FLOOD STATEMENT PRODUCT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ESPECIALLY THIS AFTERNOON AND EVENING. HAASE
In the hours before
Local storm report, Jun 12, 8:38 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
838 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HEAVY RAIN ROCK ISLAND 41.48N 90.58W
06/12/2008 M1.00 INCH ROCK ISLAND IL TRAINED SPOTTER
RAINFALL SINCE 8 PM
&&
15Local storm report, Jun 12, 8:57 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
857 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 AM HEAVY RAIN LADORA 41.76N 92.19W
06/12/2008 M3.80 INCH IOWA IA TRAINED SPOTTER
RAIN HAVE STOPPED AT THIS TIME.
0906 AM HAIL 3 E DELMAR 42.00N 90.55W
06/12/2008 E1.00 INCH CLINTON IA LAW ENFORCEMENT
OCCURRING RIGHT NOW.
0912 AM HAIL CHARLOTTE 41.96N 90.47W
06/12/2008 M1.00 INCH CLINTON IA LAW ENFORCEMENT
0917 AM HEAVY RAIN 1 S MARENGO 41.78N 92.07W
06/12/2008 M2.50 INCH IOWA IA TRAINED SPOTTER
RAINFAL TOTAL SO FAR. RAIN HAS STOPPED FOR NOW.
0927 AM HEAVY RAIN 2 WNW CEDAR RAPIDS 41.98N 91.70W
06/12/2008 M3.05 INCH LINN IA TRAINED SPOTTER
TOTAL SO FAR. RAINFALL HAS STOPPED FOR NOW.
0937 AM HEAVY RAIN BELLE PLAINE 41.90N 92.27W
06/12/2008 M2.00 INCH BENTON IA TRAINED SPOTTER
TOTAL SO FAR. RAIN HAS STOPPED FOR NOW.
1003 AM FLASH FLOOD 4 SW VAN HORNE 41.97N 92.15W
06/12/2008 BENTON IA TRAINED SPOTTER
PRARIE CREEK IS WELL OUT OF ITS BANKS BY ABOUT 3 FEET. IS
FLOODING SEVERL NEARBY CROP FIELDS.
1003 AM HEAVY RAIN 4 SW VAN HORNE 41.97N 92.15W
06/12/2008 M2.54 INCH BENTON IA TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 9 AM.
1220 PM HEAVY RAIN 2 WNW CEDAR RAPIDS 41.98N 91.70W
06/12/2008 M1.00 INCH LINN IA TRAINED SPOTTER
SINCE 12 PM. STILL RAINING. STORM TOTAL NOW 4.05 INCHES.
0110 PM HEAVY RAIN W NORWAY 41.90N 91.93W
06/12/2008 M1.48 INCH BENTON IA TRAINED SPOTTER
TOTAL RAINFALL FROM 7 AM TILL NOW. STILL RAINING.
0130 PM HEAVY RAIN 3 NNW CEDAR RAPIDS 42.02N 91.70W
06/12/2008 M1.39 INCH LINN IA TRAINED SPOTTER
1.39 INCHES IN THE LAST 90 MINUTES. 12 HOUR TOTAL 4.48.
0135 PM TSTM WND DMG PRESTON 42.05N 90.40W
06/12/2008 JACKSON IA EMERGENCY MNGR
LARGE 12 INCH TREE LIMB DOWN ON A HOUSE.
0137 PM HAIL PRESTON 42.05N 90.40W
06/12/2008 M0.50 INCH JACKSON IA TRAINED SPOTTER
SPOTTER ALSO REPORTED HEAVY RAIN AND ESTIMATED 40 TO 50
MPH WINDS.
0206 PM FLASH FLOOD DYERSVILLE 42.48N 91.12W
06/12/2008 DUBUQUE IA TRAINED SPOTTER
DYERSVILLE ROAD COVERED WITH 6 INCHES OF WATER. FIRE DEPT
CLOSING ROAD.
0230 PM HEAVY RAIN 1 SSE CEDAR RAPIDS 41.95N 91.66W
06/12/2008 M2.50 INCH LINN IA TRAINED SPOTTER
STORM TOTAL
0238 PM HEAVY RAIN BERTRAM 41.95N 91.54W
06/12/2008 M2.50 INCH LINN IA TRAINED SPOTTER
TOTAL FROM 130 AM TO 1230 PM.
0244 PM HEAVY RAIN 2 ENE HIAWATHA 42.06N 91.65W
06/12/2008 M5.00 INCH LINN IA TRAINED SPOTTER
RAINFALL SINCE 6 AM THIS MORNING.
0310 PM HAIL FREEPORT 42.29N 89.63W
06/12/2008 E1.75 INCH STEPHENSON IL TRAINED SPOTTER
ALONG HIGHWAY 20 SOUTH OF FREEPORT
0310 PM TSTM WND DMG FREEPORT 42.29N 89.63W
06/12/2008 STEPHENSON IL TRAINED SPOTTER
12 INCH DIAMETER TREE BRANCHES DOWN. STRUCTURAL DAMAGE TO
BUILDINGS. ALONG HIGHWAY 20 SOUTH OF FREEPORT. TIME
ESTIMATED.
0315 PM TSTM WND DMG 1 W FREEPORT 42.29N 89.65W
06/12/2008 STEPHENSON IL LAW ENFORCEMENT
3 TO 6 INCH DIAMETER BRANCHES DOWN WEST OF FREEPORT ON
LAMB ROAD
0315 PM HAIL RIDOTT 42.30N 89.48W
06/12/2008 M3.00 INCH STEPHENSON IL TRAINED SPOTTER
RELAYED BY LAW ENFORCEMENT. HAIL RANGED IN SIZE FROM 2.5
TO 3 INCHES IN DIAMETER
0317 PM HAIL 3 WNW RIDOTT 42.31N 89.52W
06/12/2008 E1.75 INCH STEPHENSON IL TRAINED SPOTTER
OCCURRING RIGHT NOW.
0325 PM HAIL LANGWORTHY 42.18N 91.22W
06/12/2008 E0.88 INCH JONES IA TRAINED SPOTTER
0326 PM HAIL MONTICELLO 42.24N 91.19W
06/12/2008 E1.00 INCH JONES IA TRAINED SPOTTER
0333 PM HAIL FARLEY 42.44N 91.01W
06/12/2008 M1.75 INCH DUBUQUE IA EMERGENCY MNGR
0535 PM HAIL BETTENDORF 41.56N 90.48W
06/12/2008 M0.88 INCH SCOTT IA TRAINED SPOTTER
DELAYED REPORT.
0537 PM HAIL PRINCETON 41.67N 90.36W
06/12/2008 E0.50 INCH SCOTT IA AMATEUR RADIO
0553 PM TORNADO STOCKPORT 40.86N 91.83W
06/12/2008 VAN BUREN IA NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE REPORTED A RAIN WRAPPED TORNADO
0555 PM HAIL CONROY 41.73N 92.00W
06/12/2008 M0.88 INCH IOWA IA LAW ENFORCEMENT
0555 PM HAIL LAKE IOWA 41.63N 92.18W
06/12/2008 M0.88 INCH IOWA IA LAW ENFORCEMENT
0555 PM HAIL LADORA 41.76N 92.19W
06/12/2008 M0.88 INCH IOWA IA LAW ENFORCEMENT
0600 PM HAIL WEST AMANA 41.80N 91.97W
06/12/2008 M1.00 INCH IOWA IA LAW ENFORCEMENT
0614 PM HAIL 2 WNW CEDAR RAPIDS 41.98N 91.70W
06/12/2008 E0.75 INCH LINN IA TRAINED SPOTTER
DIME SIZE HAIL. STARTED AT 614 PM AND ENDED AT 616 PM.
0616 PM HAIL 2 W USTICK 41.88N 90.04W
06/12/2008 M0.88 INCH WHITESIDE IL TRAINED SPOTTER
0617 PM HAIL 4 NE CROTON 40.62N 91.64W
06/12/2008 M0.75 INCH LEE IA TRAINED SPOTTER
0620 PM HAIL 3 NNW CEDAR RAPIDS 42.02N 91.70W
06/12/2008 M0.25 INCH LINN IA TRAINED SPOTTER
0620 PM HAIL 2 N NORWAY 41.93N 91.92W
06/12/2008 M0.75 INCH BENTON IA TRAINED SPOTTER
0622 PM HAIL OLDS 41.13N 91.55W
06/12/2008 E1.75 INCH HENRY IA TRAINED SPOTTER
0625 PM HAIL WINFIELD 41.13N 91.44W
06/12/2008 E0.25 INCH HENRY IA TRAINED SPOTTER
TIME ESTIMATED. ALSO 50 MPH WINDS.
0627 PM HAIL 5 E CRAWFORDSVILLE 41.21N 91.44W
06/12/2008 M1.00 INCH LOUISA IA TRAINED SPOTTER
0628 PM HAIL 1 W VAN HORNE 42.01N 92.11W
06/12/2008 E0.50 INCH BENTON IA TRAINED SPOTTER
LOT OF HALF INCH HAIL.
0629 PM HAIL LOWELL 40.83N 91.43W
06/12/2008 E1.00 INCH HENRY IA TRAINED SPOTTER
30 TO 40 MPH WINDS AND HEAVY RAIN.
0630 PM HAIL VAN HORNE 42.01N 92.09W
06/12/2008 E1.00 INCH BENTON IA TRAINED SPOTTER
ONE HALF INCH TO ONE INCH DIAMETER HAIL
0633 PM HAIL 6 NE VAN HORNE 42.08N 92.03W
06/12/2008 E0.88 INCH BENTON IA TRAINED SPOTTER
DIME TO NICKLE SIZE HAIL FOR PAST 2 MINUTES
0635 PM HAIL 3 S NEW LONDON 40.88N 91.41W
06/12/2008 E0.88 INCH HENRY IA TRAINED SPOTTER
0637 PM HAIL 1 NW VINTON 42.17N 92.04W
06/12/2008 E0.88 INCH BENTON IA TRAINED SPOTTER
0637 PM HAIL 3 S VINTON 42.12N 92.03W
06/12/2008 M1.00 INCH BENTON IA EMERGENCY MNGR
0643 PM HAIL 1 E GRANDVIEW 41.28N 91.17W
06/12/2008 M0.25 INCH LOUISA IA TRAINED SPOTTER
0643 PM HAIL WSW URBANA 42.22N 91.88W
06/12/2008 E0.50 INCH BENTON IA TRAINED SPOTTER
0645 PM HAIL URBANA 42.22N 91.88W
06/12/2008 E1.00 INCH BENTON IA TRAINED SPOTTER
REPORTED BY OFF DUTY METEOROLOGIST.
0646 PM HAIL URBANA 42.22N 91.88W
06/12/2008 M1.00 INCH BENTON IA FIRE DEPT/RESCUE
0700 PM TSTM WND DMG MILLEDGEVILLE 41.96N 89.78W
06/12/2008 CARROLL IL EMERGENCY MNGR
2 INCH DIAMETER LIMBS DOWN
0703 PM HAIL MEDIAPOLIS 41.01N 91.16W
06/12/2008 E0.50 INCH DES MOINES IA TRAINED SPOTTER
0703 PM HEAVY RAIN MEDIAPOLIS 41.01N 91.16W
06/12/2008 M1.10 INCH DES MOINES IA TRAINED SPOTTER
RAINFALL WAS RECEIVED IN 10 MINUTES
0723 PM HAIL DAVENPORT 41.56N 90.60W
06/12/2008 E0.75 INCH SCOTT IA TRAINED SPOTTER
DIME SIZED HAIL. BEGAN AT 723 PM AND ENDED AT 727 PM.
0725 PM HAIL BLUE GRASS 41.51N 90.76W
06/12/2008 E0.75 INCH SCOTT IA NWS EMPLOYEE
0726 PM TORNADO 1 W TAYLOR RIDGE 41.38N 90.69W
06/12/2008 ROCK ISLAND IL LAW ENFORCEMENT
REPORTED ON HIGHWAY 194.
0727 PM FLASH FLOOD MORNING SUN 41.09N 91.25W
06/12/2008 LOUISA IA TRAINED SPOTTER
SMALL STREAMS WERE OUT OF THEIR BANKS
0732 PM HAIL 4 SW BETTENDORF 41.52N 90.52W
06/12/2008 E0.25 INCH ROCK ISLAND IL TRAINED SPOTTER
0740 PM HAIL NEW BOSTON 41.17N 91.00W
06/12/2008 E0.88 INCH MERCER IL LAW ENFORCEMENT
0740 PM HAIL ROCK ISLAND 41.48N 90.58W
06/12/2008 E0.75 INCH ROCK ISLAND IL TRAINED SPOTTER
DIME HAIL RIGHT NOW WITH VERY HEAVY RAIN. STREET FLOODING
ALSO OCCURRING.
0745 PM HEAVY RAIN E DAVENPORT 41.56N 90.60W
06/12/2008 E1.00 INCH SCOTT IA TRAINED SPOTTER
1 INCH OF RAIN FROM 715 PM TO 745 PM. ALSO STREET
FLOODING. REPORTED BY SPOUSE OF NWS EMPLOYEE.
0750 PM HEAVY RAIN ANDALUSIA 41.44N 90.73W
06/12/2008 M3.50 INCH ROCK ISLAND IL TRAINED SPOTTER
RAIN FELL IN 1 HOUR.
0750 PM FLASH FLOOD ANDALUSIA 41.44N 90.73W
06/12/2008 ROCK ISLAND IL TRAINED SPOTTER
WATER 10 INCHES DEEP COVERING ALL ROADS IN TOWN. MEASURED
3.5 INCHES OF RAIN IN 1 HOUR.
0753 PM HAIL 4 E VINTON 42.16N 91.95W
06/12/2008 E0.25 INCH BENTON IA EMERGENCY MNGR
PEA SIZE AND LARGER SIZE HAIL.
0825 PM HEAVY RAIN 3 NNW CEDAR RAPIDS 42.02N 91.70W
06/12/2008 M5.15 INCH LINN IA TRAINED SPOTTER
RAINFALL IN PAST 24 HOURS.
0830 PM HAIL ROCK ISLAND 41.48N 90.58W
06/12/2008 E0.25 INCH ROCK ISLAND IL TRAINED SPOTTER
0834 PM HEAVY RAIN 1 SSW BELLE PLAINE 41.89N 92.28W
06/12/2008 M2.25 INCH BENTON IA TRAINED SPOTTER
0835 PM HEAVY RAIN ROCK ISLAND 41.48N 90.58W
06/12/2008 M1.00 INCH ROCK ISLAND IL TRAINED SPOTTER
RAINFALL SINCE 8 PM
0836 PM HAIL MOLINE 41.49N 90.49W
06/12/2008 E0.25 INCH ROCK ISLAND IL TRAINED SPOTTER
&&
15Local storm report, Jun 12, 9:04 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
904 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM HAIL 5 SW MUSCATINE 41.37N 91.14W
06/12/2008 E0.88 INCH MUSCATINE IA TRAINED SPOTTER
ALSO 50 MPH WINDS.
&&
ERVINLocal storm report, Jun 12, 9:17 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
917 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM HEAVY RAIN 1 W SHERRILL 42.60N 90.80W
06/12/2008 M2.10 INCH DUBUQUE IA TRAINED SPOTTER
RAINFALL SINCE 530 AM
&&
15Local storm report, Jun 12, 9:26 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
926 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HEAVY RAIN 1 SE MANCHESTER 42.47N 91.44W
06/12/2008 M2.60 INCH DELAWARE IA TRAINED SPOTTER
RAINFALL IN PAST 24 HOURS
0918 PM HEAVY RAIN ROCK ISLAND 41.48N 90.58W
06/12/2008 M1.50 INCH ROCK ISLAND IL TRAINED SPOTTER
RAINFALL SINCE 615 PM
&&
15Local storm report, Jun 12, 9:42 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
942 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM HAIL BERTRAM 41.95N 91.54W
06/12/2008 E0.88 INCH LINN IA EMERGENCY MNGR
OCCURRING RIGHT NOW.
&&
15The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:02 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Louisa, Washington | 26 min |
| Jun 12, 7:06 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Louisa | 33 min |
| Jun 12, 7:13 PM CDT | Severe Thunderstorm Warning | DVN | Muscatine, Scott | 47 min |
| Jun 12, 7:16 PM CDT | Flash Flood Warning | DVN | Muscatine, Scott | 6 hr |
| Jun 12, 8:04 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Henry, Jefferson, Johnson, Louisa, Muscatine and 1 more | 41 min |
| Jun 12, 8:43 PM CDT | Severe Thunderstorm Warning | DVN | Scott | 36 min |
| Jun 12, 9:04 PM CDT | Flash Flood Warning | DVN | Johnson | 6 hr |
| Jun 12, 9:06 PM CDT | Severe Thunderstorm Warning | DVN | Louisa, Muscatine, Scott | 24 min |
| Jun 12, 9:08 PM CDT | Flash Flood Warning | DVN | Washington | 6 hr |
| Jun 12, 9:16 PM CDT | Flash Flood Warning | DVN | Jones | 6 hr |
| Jun 12, 9:18 PM CDT | Flash Flood Warning | DVN | Jefferson | 6 hr |
| Jun 12, 9:24 PM CDT | Flash Flood Warning | DVN | Cedar | 6 hr |
| Jun 12, 9:29 PM CDT | Severe Thunderstorm Warning | DVN | Muscatine, Scott | 31 min |
| Jun 12, 9:36 PM CDT | Flash Flood Warning | DVN | Clinton | 6 hr |
| Jun 12, 9:38 PM CDT | Severe Thunderstorm Warning | DVN | Jones, Linn | 31 min |
| Jun 12, 10:21 PM CDT | Flash Flood Warning | DVN | Jackson | 6 hr |
| Jun 12, 10:30 PM CDT | Tornado Warning | DVN | Clinton, Scott | 45 min |
| Jun 12, 11:23 PM CDT | Flash Flood Warning | DVN | Van Buren | 6 hr |
| Jun 12, 11:55 PM CDT | Flash Flood Warning | DVN | Lee | 6 hr |
| Jun 13, 12:06 AM CDT | River Flood Warning | DVN | Delaware, Jones | 15 hr |
| Jun 13, 1:13 AM CDT | Areal Flood Warning | DVN | Des Moines, Henry, Louisa | 6 hr |
| Jun 13, 1:26 AM CDT | Areal Flood Warning | DVN | Muscatine, Scott | 6 hr |
| Jun 12, 7:03 PM CDT | Flash Flood Warning | DVN | Carroll, Whiteside | 6 hr |
| Jun 12, 7:22 PM CDT | Tornado Warning | DVN | Henry, Rock Island | 23 min |
| Jun 12, 7:56 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Mercer, Rock Island | 30 min |
| Jun 12, 7:59 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Rock Island, Whiteside | 30 min |
| Jun 12, 10:52 PM CDT | Flash Flood Warning | DVN | Stephenson | 6 hr |
| Jun 12, 11:21 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry, Whiteside | 69 min |
| Jun 13, 10:27 AM CDT | Areal Flood Warning | DVN | Jo Daviess | 6 hr |
Nearby
Tornado Warnings in Iowa, 2008Tornado Warnings in Illinois, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.